Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Reglan


  • Please log in to reply
7 replies to this topic

#1 Kamlesh

Kamlesh

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 10 March 2008 - 03:29 PM

All,

I am thrown back in to depression. Only change has been re-starting reglan. I was off the reglan due to possible side effect of depression.
Thanks for listening.
Kind regards,

Kamlesh


#2 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,276 posts
  • Location:Minnesota

Posted 10 March 2008 - 03:43 PM

Hi Kamlesh,

That's not too surprising, since Reglan can cause mild to severe depression. There are other similar meds that may not have that effect. So take heart, it is probably "just" the med. But of course, call your doctor and let them know, right away!
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#3 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 10 March 2008 - 04:51 PM

Hum. I didn't know that about Reglan. I'm taking the generic. I wonder if it applies to the generic as well. I just thought it caused mild to severe running to the bathroom... LOL and actually I'm not joking.

peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#4 Kamlesh

Kamlesh

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 10 March 2008 - 04:59 PM

Shelly,

Thanks!
Looks like managing multiple diseases is a major issue. On top of the medications, there are severe interactions with stuff like coffee, soda, alcohol, etc. These interactions are individualized. Need to be super men/women to manage it.
Thanks
Kind regards,

Kamlesh


#5 relicmom1

relicmom1

    Silver Member

  • Members
  • PipPipPipPip
  • 208 posts
  • Location:Colonial Heights VA

Posted 11 March 2008 - 03:06 AM

I used to take Reglan. I never did like the side effect of making my fatigue worse, but when they took Zelnorm off the market , I had to go back on the Reglan. Well, I started having TERRIBLE tremors. It looked like I had Parkinson's disease. My primary care physician was so conerned about it that he sent me to a neurologist for work-up. Now mind you, I had taken Reglan for years before Zelnorm came out and I did not have this problem, only the severe fatigue. Well, come to find out the tremors were a side effect of the Reglan! According tot he neurologist, it's the number one side efffect of Reglan! Right now, I'm not taking any type of motility drug and I feel awful. I go back to the gastro dr next week, so we'll see what he has to offer. My rheumatologist said theres one other drug that she will discuss with me when I go back to her in May.....What will be will be......
Peace :)
Barbara aka relicmom1

#6 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 11 March 2008 - 04:17 AM

I was on Reglan for a very short time and had a terrible adverse reaction to it. It made me so very anxious that I was crawling out of my skin and couldn't sit still. I also had terrible thoughts of suicide. I finally ended up in the emergency room and had to be given a drug to counter-act it. Now I list it as a drug that I am allergic too.

I'm so sorry you are dealing with depression from it. I too have been battling moderate depression and tomorrow I go to my quarterly apt with my rheumatologist doctor. I plan on talking to her about it but I really don't want to have to go on another medication if I don't have to but I also don't want to have try and battle depression by mself either. My son just left for over seas military duty and I know the worrying about that is going to be hard enough for me and will add to the depression even more.

Good luck to you and warm hugs.

Peggy

#7 Guest_SADIE_*

Guest_SADIE_*
  • Guests

Posted 11 March 2008 - 09:10 AM

I was on this med a few years ago when I was in the hospital for a week. I had pretty bad seizures from it. So scarey! They did serveral test because they thought the SD was in my brain. It was the med. so they took me off of it.
Sadie

#8 Kamlesh

Kamlesh

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 11 March 2008 - 02:03 PM

Thank you all for responses. I am very careful with keeping notes on all side effects of medicines I take. It is readily available on internet side effects of Reglan or generic Metoclopranide. I feel stupid to ignore symptoms of depression and uncontrollable movement of my jaws. I stopped reglan today and uncontrollable movement of jaws is gone. I think depression will take several more days.

Thanks to this wonderful meeting.
Kind regards,

Kamlesh